Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 94, NWS Green Bay, WI

December 21, 2011

NWS Green Bay, WI issued this small craft advisory at Dec 21, 2011, 3:13 PM CST. It took effect at Dec 22, 2011, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 3:13 PM CST (21:13 UTC)
In effect from
Dec 22, 2011, 12:00 PM CST
Expired
Dec 23, 2011, 12:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WHUS73 KGRB 212113
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CST WED DEC 21 2011

...INCREASING NORTHERLY WINDS LATE THURSDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. WINDS BEHIND THE
FRONT WILL INCREASE LATE THURSDAY MORNING AND PERSIST INTO THE LATE
EVENING.

LMZ521-522-541>543-220515-
/O.NEW.KGRB.SC.Y.0094.111222T1800Z-111223T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
313 PM CST WED DEC 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT.

* WINDS...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS ON THE
  LAKE...AND GUST TO AROUND 25 KTS ON THE BAY BY LATE MORNING.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
159 
WHUS73 KGRB 220304
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
904 PM CST WED DEC 21 2011

...INCREASING NORTHERLY WINDS LATE THURSDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. WINDS BEHIND THE
FRONT WILL INCREASE LATE THURSDAY MORNING AND PERSIST INTO THE
LATE EVENING.

LMZ521-522-541>543-221115-
/O.CON.KGRB.SC.Y.0094.111222T1800Z-111223T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
904 PM CST WED DEC 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WINDS...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS ON THE 
  LAKE...AND GUST TO AROUND 25 KTS ON THE BAY BY LATE MORNING. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
245 
WHUS73 KGRB 220952
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 AM CST THU DEC 22 2011

...INCREASING NORTHERLY WINDS TO BUILD WAVES TODAY...

.WINDS IN THE WAKE OF A COLD FRONT WILL TURN NORTH AND INCREASE
THIS AFTERNOON...BUILDING WAVES ON LAKE MICHIGAN.

LMZ521-522-221100-
/O.CAN.KGRB.SC.Y.0094.111222T1800Z-111223T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
352 AM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ541>543-221800-
/O.EXT.KGRB.SC.Y.0094.111222T2100Z-111223T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
352 AM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WINDS...NORTHERLY WINDS WILL INCREASE TO 10 TO 20 KTS ON LAKE
  MICHIGAN TODAY...WITH GUSTS TO AROUND 25 KTS THIS AFTERNOON AND
  EVENING.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TH
028 
WHUS73 KGRB 221554
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
954 AM CST THU DEC 22 2011

...INCREASING NORTHERLY WINDS TO BUILD WAVES TODAY...

.WINDS IN THE WAKE OF A COLD FRONT WILL TURN NORTH AND INCREASE
THIS AFTERNOON...BUILDING WAVES ON LAKE MICHIGAN.

LMZ541>543-230000-
/O.CON.KGRB.SC.Y.0094.111222T2100Z-111223T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
954 AM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT...

* WINDS...NORTHERLY WINDS WILL INCREASE TO 10 TO 20 KTS ON LAKE 
  MICHIGAN TODAY...WITH GUSTS TO AROUND 25 KTS THIS AFTERNOON 
  AND EVENING. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT ON THE LAKE DURING THE 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
900 
WHUS73 KGRB 222111
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CST THU DEC 22 2011

...NORTHERLY WINDS WILL DIMINISH BY LATE EVENING...

.APPROACHING HIGH PRESSURE WILL ALLOW WINDS TO GRADUALLY DIMINISH
THROUGH THE EVENING. 

LMZ541>543-230515-
/O.CON.KGRB.SC.Y.0094.000000T0000Z-111223T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
311 PM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTHERLY WINDS OF 10 TO 20 KTS WILL GUST TO AROUND 25
  KTS THROUGH THE EVENING.

* WAVES...WAVES OF 3 TO 5 FT WILL SUBSIDE TO 1 TO 3 FT AFTER
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
225 
WHUS73 KGRB 230306
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CST THU DEC 22 2011

...NORTHERLY WINDS WILL DIMINISH BY LATE EVENING...

.APPROACHING HIGH PRESSURE WILL ALLOW WINDS TO GRADUALLY DIMINISH
THROUGH THE EVENING.

LMZ541>543-230600-
/O.CON.KGRB.SC.Y.0094.000000T0000Z-111223T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
906 PM CST THU DEC 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTHWEST WINDS OF 10 TO 20 KTS WILL GUST TO AROUND 25 KTS
  THROUGH THE EVENING.

* WAVES...WAVES 2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 2:47 PM CST, 26 minutes earlier.

Area forecast discussion, Dec 21, 2:47 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CST WED DEC 21 2011

.SHORT TERM...TONIGHT AND THURSDAY...SNOW TRENDS AND ACCUMULATIONS
ARE THE MAIN FCST CONCERNS.

A COLD FRONT WAS MOVG THROUGH THE NW HALF OF THE CWA THIS AFTERNOON.
MID-LEVEL FRONTOGENETIC FORCING SITUATED JUST NW OF THE FRONT WAS
GENERATING A BAND OF LIGHT SNOW FROM CENTRAL MN INTO NC WI...WITH
OCNL VSBYS OF 1-2SM. MODELS ARE IN GENERAL AGREEMENT THAT THIS
BAND OF SNOW WILL GRADUALLY WEAKEN DURING THE LATE AFT/EARLY EVG...
WITH ANOTHER MORE SIGNIFICANT BAND SETTING UP OVER PARTS OF C/EC WI
LATE TONIGHT. HAVE KEPT CHC POPS ACROSS THE NW TWO-THIRDS OF THE CWA
THIS EVG...THEN LIKELY POPS MAINLY SOUTH OF A MFI-SUE LINE AFTER
MIDNIGHT. THE SNOW WILL CONTINUE TO SAG SOUTH THROUGH OUR SOUTHERN
COUNTIES ON THURSDAY MORNING...AND SHOULD BE OUT OF THE FA BY
MIDDAY. DON'T THINK THAT SNOWFALL TOTALS WILL GET OUT OF HAND...
AS THE INITIAL AIR MASS IS QUITE DRY...AND THERE IS LITTLE
EVIDENCE OF ANY INSTABILITY THAT MIGHT ENHANCE/FOCUS THE FGEN
FORCING. REGARDLESS...IT APPEARS THAT PARTS OF C/EC WI WILL SEE
AROUND AN INCH OF SNOW...WHICH COULD MAKE FOR A SLIPPERY COMMUTE
ON THURSDAY MORNING.

COLDER NNW FLOW WILL BRING A CHC OF LAKE-EFFECT SNOW SHOWERS TO
NC WI LATE TONIGHT INTO THURSDAY. WITH LIGHT WINDS (10-15 KTS)
IN THE 925-850 MB LAYER...WOULD NOT EXPECT THE SNOW SHOWERS TO
MOVE VERY FAR INLAND...SO WILL MAINLY CONFINE POPS TO VILAS
COUNTY FOR NOW.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.

STILL NO SIGNIFICANT CHANGES IN SPLIT FLOW PATTERN THRU FIRST
PART OF NEXT WEEK. SOME HINT OF MORE ZONAL/WNW FLOW PATTERN LATER
NEXT WEEK. OVERALL...WEATHER QUIET FOR THIS TIME OF YEAR.

SERIES OF NW PACIFIC SYSTEMS MOVE ACROSS THE REGION DURING THIS
PERIOD IN NORTHERN STREAM...BUT LITTLE IN THE WAY OF WEATHER
OUTSIDE OF CLOUDS AND FLURRIES...AS THESE SYSTEMS ARE MOISTURE-
STARVED DUE TO SPLIT FLOW. BOTH 21/12Z GFS AND ECMWF INDICATE
SYSTEM ON FRIDAY HAS ENOUGH UPPER LEVEL DYNAMICS TO OVERCOME
INITIALLY DRY COLUMN AND PRODUCE A PERIOD OF SNOW SHOWERS ACROSS
THE NORTH THIRD.

TEMPERATURES WILL BE ABOVE NORMAL FOR MUCH OF PERIOD AS ARCTIC
AIR REMAINS GENERALLY BOTTLED UP N OF 50 N.
&&

.AVIATION...A COLD FRONT EXTENDING FROM IMT TO AROUND MFI WILL
CONTINUE TO SHIFT SE ACROSS THE REGION DURING THE LATE AFTERNOON
AND EVENING. A NARROW BAND OF LIGHT SNOW OR FLURRIES WILL AFFECT
RHI DURING THE LATE AFT/EARLY EVG...AUW/CWA THIS EVG TO AROUND
MIDNIGHT...AND GRB/ATW BETWEEN MIDNIGHT AND EARLY THURS MORNING.
SOME MVFR CIGS/VSBYS ARE LIKELY IN ASSOCIATION WITH THE LIGHT
SNOW...WITH MVFR STRATUS LINGERING INTO THURSDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/JKL
Hazardous weather outlook, Dec 21, 2:48 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST WED DEC 21 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SLICK ROADS MAY DEVELOP OVERNIGHT AS LIGHT SNOW MOVES ACROSS THE
AREA. UP TO AN INCH OF SNOW IS POSSIBLE BY MORNING...ESPECIALLY IN
CENTRAL AND EAST CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ROADS MAY BE SLICK ACROSS CENTRAL AND EAST CENTRAL WISCONSIN ON
THURSDAY MORNING AS LINGERING SNOW ENDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ521-522-541>543-222100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/JKL

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.